Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Fatal sulfasalazine-induced DRESS complicated by HHV-6 reactivation and hemophagocytic lymphohistiocytosis

  • 96 Accesses

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Fathallah N, Slim R, Rached S, Hachfi W, Letaief A, Ben SC (2015) Sulfasalazine-induced DRESS and severe agranulocytosis successfully treated by granulocyte colony-stimulating factor. Int J Clin Pharm 37(4):563–565

  2. 2.

    Liang J, Qu H, Wang X, Wang A, Liu L, Tu P et al (2018) Drug reaction with eosinophilia and systemic symptoms associated with reactivation of Epstein-Barr virus and/or cytomegalovirus leading to hemophagocytic syndrome in one of two patients. Ann Dermatol 30(1):71–74

  3. 3.

    Kardaun SH, Sidoroff A, Valeyrie-Allanore L, Halevy S, Davidovici BB, Mockenhaupt M, Roujeau JC (2007) Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist? Br J Dermatol 156(3):609–611

  4. 4.

    Kardaun SH, Sekula P, Valeyrie-Allanore L, Liss Y, Chu CY, Creamer D, Sidoroff A, Naldi L, Mockenhaupt M, Roujeau JC, RegiSCAR study group (2013) Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study. Br J Dermatol 169(5):1071–1080

  5. 5.

    Picard M, Fernandez MI, Des Roches A, Bégin P, Paradis J, Paradis L et al (2013) Ceftazidime-induced drug reaction with eosinophilia and systemic symptoms (DRESS) complicated by hemophagocytic lymphohistiocytosis. J Allergy Clin Immunol Pract 1(4):409–412

  6. 6.

    Komatsuda A, Okamoto Y, Hatakeyama T, Wakui H, Sawada K (2008) Sulfasalazine-induced hypersensitivity syndrome and hemophagocytic syndrome associated with reactivation of Epstein-Barr virus. Clin Rheumatol 27(3):395–397

  7. 7.

    Janka GE (2012) Familial and acquired hemophagocytic lymphohistiocytosis. Annu Rev Med 63:233–246

Download references

Author information

Correspondence to Helmi Ammar.

Ethics declarations

Conflict of interest

All authors have no conflict of interest to report.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Electronic supplementary material

ESM 1

(DOC 39 kb)

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Ammar, H., Azouzi, A., Fathallah, N. et al. Fatal sulfasalazine-induced DRESS complicated by HHV-6 reactivation and hemophagocytic lymphohistiocytosis. Eur J Clin Pharmacol 76, 467–468 (2020). https://doi.org/10.1007/s00228-019-02809-8

Download citation